MAUDE Adverse Event Report: STRYKER SPINE-US XIA II VITALIUM ROD 6.0 MM X 600 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA II VITALIUM ROD 6.0 MM X 600 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 03822601
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that two xia ii vitalium rods fractured at l5/6 post-operatively.The patient was revised to replace the fractured rods and re-fix the construct.This record captures the first of the two xia ii vitalium rods.
 
Event or Problem Description
 
Additional Manufacturer Narrative
G1 has been corrected from "k2m, inc." to "stryker spine-france" a visual inspection was performed which confirmed rod fracture.X-ray confirms rod fractures occurred bi-laterally, just superior to the iliac screws.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Complaint history record review was performed for this lot, and no similar complaints were identified.The xia ii surgical technique and device ifu were reviewed: ¿prior to adequate maturation of the fusion mass, implanted spinal instrumentation may need additional help to accommodate full load bearing.External support may be recommended by the physician from two to four months postoperatively or until x-rays or other procedures confirm adequate maturation of the fusion mass; external immobilization by bracing or casting be employed.Surgeons must instruct patients regarding appropriate and restricted activities during consolidation and maturation for the fusion mass in order to prevent placing excessive stress on the implants which may lead to fixation or implant failure and accompanying clinical problems.Fatigue fracture of spinal fixation devices, including screws and rods, has occurred.¿ the most likely cause of the reported event was determined to be due to the age of implantation.Device was implanted for 1.5 years and it was reported that the patient healed.Device carried out its intended function.Location of bi-lateral fracture indicates a potential fall or external trauma, however, it was reported that the patient did not fall.

Brand Name
XIA II VITALIUM ROD 6.0 MM X 600 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas VA 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12704484
Report Number0009617544-2021-00210
Device Sequence Number11152719
Product Code NKB
UDI-Device Identifier04546540539656
UDI-Public04546540539656
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03822601
Device Catalogue Number03822601
Device Lot Number2BJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer12/29/2021
Initial Report FDA Received Date10/27/2021
Supplement Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale